Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 115, NWS Nashville, TN

October 18, 200712 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 18, 2007, 11:51 PM CDT for 12 counties in Tennessee. It was in force for 54 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 11:51 PM CDT (04:51 UTC)
Expired
Oct 19, 2007, 12:45 AM CDT
In force
54 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cannon County, TN, Clay County, TN, Davidson County, TN, DeKalb County, TN, Jackson County, TN, Macon County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 48 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 11:55 PM CDTTSTM WND DMG11 W Lebanon, TNTREES DOWN AT INTERSECTION OF BENDERS FERRY ROAD AND MAYS CHAPEL RD.
Oct 19, 12:05 AM CDTTSTM WND DMG11 Nw Murfreesboro, TNTREES AND POWER LINES DOWN AT 4900 POPLAR WOOD ROAD AT 1205 AM NORTHWEST OF MURFREESBORO AND AT ROCKDALE AT 1230 AM CDT.
Oct 19, 12:07 AM CDTTSTM WND GST 0Lebanon, TNWEMA REPORTED TREES AND POWER LINES DOWN IN THE WESTERN PART OF LEBANON.
Oct 19, 12:41 AM CDTTSTM WND DMG4 N Gainesboro, TNTREE DOWN ON JENNING CREEK HIGHWAY.
Oct 19, 12:45 AM CDTTSTM WND DMG9 Sse Carthage, TNS.O. REPORTS TREES BLOWN DOWN IN LANCASTER HILL IN SOUTHEAST SMITH COUNTY
Oct 19, 12:46 AM CDTTSTM WND GST 0Celina, TNTREES AND POWER LINES WERE DOWN JUST WEST OF CELINA ON HIGHWAY 52 AND ALSO IN BAPTIST RIDGE FROM 1246 AM AM TO 1252 AM CDT.
Oct 19, 12:50 AM CDTTSTM WND DMG8 Nne Carthage, TNS.O. REPORTS TREES BLOWN DOWN IN DIFFICULT IN NORTHEAST SMITH COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 10:27 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1487 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
2.8
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 190452
SVROHX
TNC015-027-037-041-087-111-149-159-165-169-187-189-190545-
/O.NEW.KOHX.SV.W.0115.071019T0451Z-071019T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1151 PM CDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CANNON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF WOODBURY...
  WESTERN CLAY COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF CELINA...
  SOUTHEASTERN DAVIDSON COUNTY IN TENNESSEE...
  NORTHWESTERN DEKALB COUNTY IN TENNESSEE...
  JACKSON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF GAINESBORO...
  MACON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF LAFAYETTE...
  RUTHERFORD COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF MURFREESBORO...
  SMITH COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF CARTHAGE...
  SOUTHEASTERN SUMNER COUNTY IN TENNESSEE...
  TROUSDALE COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF HARTSVILLE...
  EASTERN WILLIAMSON COUNTY IN TENNESSEE...
  WILSON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF LEBANON...

* UNTIL 1245 AM CDT

* AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF LAFAYETTE
  TO 21 MILES SOUTHWEST OF NOLENSVILLE. THE LINE WAS MOVING EAST
  AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SMYRNA...LEBANON...LAFAYETTE AND HARTSVILLE BY MIDNIGHT CDT...
  WALTERHILL AND RED BOILING SPRINGS BY 1210 AM CDT...
  MURFREESBORO BY 1215 AM CDT...
  WATERTOWN BY 1220 AM CDT...
  CARTHAGE BY 1225 AM CDT...
  GORDONSVILLE BY 1230 AM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
CENTRAL TENNESSEE.

LAT...LON 3661 8544 3623 8571 3624 8580 3611 8580
      3567 8611 3571 8621 3564 8624 3564 8631
      3567 8632 3565 8646 3571 8655 3570 8675
      3575 8690 3666 8616
TIME...MOT...LOC 0451Z 284DEG 36KT 3661 8607 3572 8686

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 8:20 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Oct 18, 8:20 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CDT THU OCT 18 2007

.UPDATE...
MULTIPLE WARNINGS BEING ISSUED TO OUR W AND NW. TORNADIC CELL IN
CALLOWAY CTY COULD CLIP NW PORTIONS OF STEWART CTY. LIGHTNING DISPLAY
TRENDS HAVE BEEN DOWNWARD...AND CELLS STARTING TO MERGE INTO MORE OF
A MULTI-CELLULAR LOOK. CELL IN GIBSON COUNTY APPEARS TO HAVE SOME GOOD
REAR INFLOW NOTCHES. MAY BE ANOTHER 2 HOURS OR SO BEFORE OUR CWA
GETS THINGS GOING...AND EXPECT MAINLY DAMAGING WINDS WITH ISOLATED
TORNADOES.
&&

.PREV DISCUSSION... /ISSUED 256 PM CDT THU OCT 18 2007/

DISCUSSION...SEVERE WEATHER IS MAIN CONCERN FOR THIS FORECAST
PERIOD. A TORNADO WATCH WAS ALREADY BEEN ISSUED FOR MUCH OF OUR
AREA BASED ON RAPIDLY DEVELOPING CELLS ALONG MS/AL BORDER AND
INCREASINGLY UNSTABLE CONDITIONS OVER THE REGION. WE STILL THINK
BEST CHANCES FOR SEVERE WEATHER IN MID TN WILL BE THIS EVENING
FROM 8 PM CDT - 2 AM CDT WITH THE MAIN HAZARD BEING DAMAGING
STRAIGHT LINE WINDS. PARAMETERS WILL REMAIN SUITABLE FOR ISOLATED
TORNADOES THROUGH THE PERIOD. GUSTY THUNDERSTORM WINDS ALONG WITH
GRADIENT WINDS WILL LIKELY BRING DOWN A FEW TREES OR LIMBS THIS
EVENING...ESPECIALLY DROUGHT WEAKENED TREES. A LAKE WIND ADVISORY
WILL REMAIN IN EFFECT UNTIL 7 PM FOR GUSTY GRADIENT WINDS. WINDS
MAY BE STRONGER LATER..BUT SHOULD BE CONVECTIVELY INDUCED OR JUST
ALONG THE FRONT ITSELF. AT 2 PM CDT...THE SURFACE FRONT EXTENDED
FROM A LOW PRESSURE IN MN DOWN INTO MO AND NORTHWEST AR THIS
AFTERNOON. CONVECTIVE ACTIVITY IS EXPECTED TO DEVELOP AND FILL IN
AHEAD OF THE BOUNDARY OVER WEST TN AND WEST KY LATE TODAY. THIS
FRONT WILL SWEEP ACROSS MID TN WITH WIDESPREAD SHOWERS AND STORMS
BETWEEN 06Z- 12Z FRIDAY.

DRIER AND SLIGHTLY COOLER AIR WILL ARRIVE BEHIND THE FRONT AND
REMAIN THROUGH THE WEEKEND. TEMPERATURES WILL STILL BE ABOVE
NORMAL. NEXT SYSTEM WILL BRING MOISTURE BACK INTO THE AREA SUNDAY
NIGHT INTO MONDAY WITH ANOTHER CHANCE FOR SHOWERS AND STORMS.
MODEL FORECAST SOLUTIONS DIVERGE RADICALLY AT THAT POINT. GFS
SWEEPS SYSTEM THROUGH THE AREA QUICKLY WHILE OTHER MODELS HOLD BACK
LOW PRESSURE FARTHER WEST. WE WILL GO WITH A BLEND...KEEPING POPS
A LITTLE LONGER THAN GFS AND NOT BRINGING IN COOL AIR QUITE AS
FAST. TREND FROM ALL MODELS IS TO BRING TEMPERATURES DOWN TO
NORMAL OR EVEN A LITTLE BELOW NORMAL BY MIDWEEK.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/MAG
Hazardous weather outlook, Oct 18, 2:10 PM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT THU OCT 18 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-191030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
210 PM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON AND PUSH
ACROSS MIDDLE TENNESSEE LATE TONIGHT. CONDITIONS ARE SUCH THAT ISOLATED
SEVERE STORMS ARE POSSIBLE THROUGHOUT THE AFTERNOON BUT IT WILL BECOME
MORE FAVORABLE FOR SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT.
THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS BUT ISOLATED
TORNADOES ARE ALSO POSSIBLE. THE STORM PREDICTION CENTER HAS PLACED THE
NASHVILLE AREA AND TO THE WEST IN A MODERATE RISK OF SEVERE WEATHER...
WITH A SLIGHT RISK TO THE EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT IS EXPECTED TO ENTER MIDDLE TENNESSEE ON MONDAY,
WHICH WILL BRING OUR NEXT ROUND OF ACTIVE WEATHER. IT IS THEREFORE
POSSIBLE THAT HAZARDOUS WEATHER MAY OCCUR AS THIS SYSTEM PASSES
THROUGH THE MID STATE.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE POTENTIAL FOR ISOLATED SEVERE WEATHER TODAY AND TONIGHT
...SPOTTER ACTIVATION MAY BE NEEDED.

07

In the hours before

Local storm report, Oct 18, 10:47 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     MCEWEN                  36.11N 87.64W
10/18/2007                   HUMPHREYS          TN   LAW ENFORCEMENT

            911 DISPATCHER REPORTED A TREE DOWN.

&&

ORCHANIAN
Local storm report, Oct 18, 10:58 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1058 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     TSTM WND DMG     DICKSON                 36.08N 87.38W
10/18/2007                   DICKSON            TN   AMATEUR RADIO

            4 INCH DIAMETER TREE WAS BLOWN DONW IN THE CITY OF
            DICKSON.

&&

ORCHANIAN
Local storm report, Oct 18, 11:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1129 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     TSTM WND DMG     LORETTO                 35.08N 87.44W
10/18/2007                   LAWRENCE           TN   AMATEUR RADIO

            TREES WERE BLOWN DOWN.

&&

ORCHANIAN
Local storm report, Oct 18, 11:34 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1134 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     CENTERVILLE             35.79N 87.45W
10/18/2007                   HICKMAN            TN   LAW ENFORCEMENT

            911 DISPATCH REPORTED TREES AND POWER LINES WERE DOWN IN
            CENTERVILLE.

&&

ORCHANIAN
Local storm report, Oct 18, 11:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND GST     NASHVILLE               36.17N 86.78W
10/18/2007  M73 MPH          DAVIDSON           TN   EMERGENCY MNGR

            DAVIDSON COUNTY OEM OFFICIAL REPORTED 73 MPH WIND GUST
            WITH HAND HELD ANEMOMETER AT I-65 AND HARDING RD.

&&

ORCHANIAN
Local storm report, Oct 18, 11:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
10/18/2007                   DAVIDSON           TN   TRAINED SPOTTER

            SEVERAL LARGE TREES WERE BLOWN DOWN AT THE CRIEVE HALL

            AREA OF NASHVILLE NEAR THE ELLINGTON AGRICULTURAL CENTER.

&&

ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:08 PM CDTTornado WarningOHXStewart37 min
Oct 18, 8:48 PM CDTSevere Thunderstorm WarningOHXBenton, Stewart57 min
Oct 18, 9:17 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart43 min
Oct 18, 9:56 PM CDTTornado WarningOHXBenton, Humphreys34 min
Oct 18, 10:19 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Lawrence and 8 more56 min
Oct 18, 11:10 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Hickman, Macon, Maury, Robertson and 5 more50 min
Oct 18, 11:19 PM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Maury, Perry and 1 more56 min
Oct 19, 12:03 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury27 min
Oct 19, 12:35 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Grundy, Rutherford, Warren40 min
Oct 19, 12:39 AM CDTSevere Thunderstorm WarningOHXCannon, Clay, DeKalb, Fentress, Jackson, Overton and 7 more51 min
Oct 19, 1:22 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren38 min
Oct 19, 1:34 AM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.